Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

B. Dacorogna - P. Marcellini - E. Paolini

Origami and Partial Differential Equations

created by paolini on 21 May 2010
modified on 09 Dec 2016


Published Paper

Inserted: 21 may 2010
Last Updated: 9 dec 2016

Journal: Notices of AMS
Volume: 57
Number: 5
Pages: 598-606
Year: 2010
Links: article on unifi news, original pdf


Origami is the ancient Japanese art of folding paper. Even if origami is mainly an artistic product, it has received a great deal of attention from mathematicians, because of its interesting algebraic and geometrical properties.

We present a new mathematical model of origami which has a double purpose. In one hand we give an analytical approach which provides a new perspective to the existing algebraic and geometrical models. In the other hand we use origami as a tool to exhibit explicit solutions to some systems of partial differential equations.


Credits | Cookie policy | HTML 5 | CSS 2.1